Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 2, 2019, 4:31 PM MDT for Pueblo County, Colorado. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2019, 4:31 PM MDT (22:31 UTC)
- Expired
- Aug 2, 2019, 5:51 PM MDT
- In force
- 80 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:50 PM MDT | FLASH FLOOD | 3 N Blende, CO | DELAYED REPORT: CDOT REPORTS US 50 IS CLOSED DUE TO FLOODING FROM TROY AVENUE TO COUNTY LANE 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WGUS55 KPUB 022231 FFWPUB COC101-030030- /O.NEW.KPUB.FF.W.0036.190802T2231Z-190803T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pueblo CO 431 PM MDT Fri Aug 2 2019 The National Weather Service in Pueblo has issued a * Flash Flood Warning for... Central Pueblo County in southeastern Colorado... * Until 630 PM MDT. * At 430 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Eastern portions of Pueblo, the Pueblo airport area and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3830 10441 3817 10440 3818 10461 3830 10459 $$ 28
3 follow-up statements
650 WGUS75 KPUB 022241 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 441 PM MDT Fri Aug 2 2019 COC101-030030- /O.CON.KPUB.FF.W.0036.000000T0000Z-190803T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pueblo CO- 441 PM MDT Fri Aug 2 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL PUEBLO COUNTY... At 440 PM MDT, Doppler radar indicated slow moving thunderstorms producing heavy rain across the warned area. Flash flooding is expected. Some locations that will experience flooding include... Eastern Pueblo, Blende, and the Pueblo Memorial Airport area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3830 10441 3817 10440 3818 10461 3830 10459 $$ 28
981 WGUS75 KPUB 022309 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 509 PM MDT Fri Aug 2 2019 COC101-030030- /O.CON.KPUB.FF.W.0036.000000T0000Z-190803T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pueblo CO- 509 PM MDT Fri Aug 2 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL PUEBLO COUNTY... At 508 PM MDT, Doppler radar indicated thunderstorms producing light to moderate rain across the warned area. Due to heavy rain that fell earlier flash flooding is expected to continue. Some locations that will experience flooding include... Eastern Pueblo, Blende and the Pueblo Memorial Airport area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3830 10441 3817 10440 3818 10461 3830 10459 $$ 28
548 WGUS75 KPUB 022351 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 551 PM MDT Fri Aug 2 2019 COC101-030001- /O.CAN.KPUB.FF.W.0036.000000T0000Z-190803T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pueblo CO- 551 PM MDT Fri Aug 2 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL PUEBLO COUNTY IS CANCELLED... The heavy rain has ended and flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3830 10441 3817 10440 3818 10461 3830 10459 $$ 28
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:46 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 2, 3:46 PM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 346 PM MDT Fri Aug 2 2019 .SHORT TERM...(This evening through Saturday) Issued at 305 PM MDT Fri Aug 2 2019 The upper level ridge remains over the four corners region, which will continue to advect monsoonal moisture towards southern Colorado. Scattered thunderstorms, caused by diurnal heating and wind fluctuations will continue a flash flooding risk over the Spring burn scar. Thunderstorms are anticipated to dissipate around midnight, when downvalley flow stabilizes the atmosphere. There may be an isolated thunderstorm over the eastern plains, but storms will predominantly remain over the higher elevations (i.e. eastern San Juan, Sangre de Cristo, and Raton Mesa). The atmosphere is unstable enough to produce an isolated severe storm, but the main lifting mechanism will south of our forecast responsibility. The high pressure center sloshes to the northwest of the four corners region tomorrow afternoon, placing the best moisture plume northwest of our region. Diurnal fluctuations and recycled moisture will spark some thunderstorms over the eastern San Juans, La Garita, and Sawatch mountains, but models are not hinting at thunderstorm development over the eastern mountains. Conceptually, there should be some development, since the lower level flow will be from the northeast, so scattered to numerous PoPs have been included. Low temperatures tonight and high temperatures tomorrow will be average across the region. Low temperature values are expected to be in the low to mid 60s over the plains, the 50s over the mountain valleys, and the upper 30s to 40s over the mountains. High temperature values are expected to be in the low to mid 90s over the plains, low to mid 80s over the mountain valleys, and the 50s to 70s over the mountains. .LONG TERM...(Saturday night through Friday) Issued at 305 PM MDT Fri Aug 2 2019 Not too much of a change from the previous few forecasts where we see the mid-level ridging drift a bit to the west late this weekend allowing the high country to receive the better chances for storms. Shortwave trough of low pressure looks to carve into the east side of the ridge early next week with a few more showers expected, even occuring across the eastern Colorado plains. After this passage it looks like the activity will once again remain in the high country as the mid-level ridging slowly modifies and heads back to the east. This transition looks late in the period and the ridge axis becomes better situated to our climatological position for a better monsoon moisture feed. Chances for storms to make it off the high terrain really increase towards the end of the work week next week. Highs through the period are expected to be in the 90s across the plains and upper 70s to mid 80s in the high valleys. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 305 PM MDT Fri Aug 2 2019 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Evening thunderstorms will linger around the forecast points, but are not expected over the forecast point. KPUB has the best chance at seeing a thunderstorm develop overhead. Thunderstorms are anticipated to remain over the mountains (and away from the forecast points) tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...HEAVENER AVIATION...SKELLY
Hazardous weather outlook, Aug 2, 11:19 AM MDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1119 AM MDT Fri Aug 2 2019 COZ058>089-093>099-031730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1119 AM MDT Fri Aug 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop over the mountains around midday, with the greatest coverage over the Sangre de Cristo Mountains this afternoon. Storms are then expected to spread over the Raton Mesa, with an isolated storm possible over the southeast plains. Gusty winds to 50 mph, small hail, locally heavy rainfall and frequent lightning will be possible with a few storms today and tonight. There is also a risk of flash flooding today over the Spring burn scar. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered afternoon and evening thunderstorms are expected each day through the period. Most of the activity should remain over the mountains, but a few storms could move off the higher terrain to the adjacent valleys and plains, especially on Monday and Tuesday. Lightning, locally heavy rainfall, and gusty winds will be the main threats with storms each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over southeast and south central Colorado this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Aug 2, 2:04 PM MDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Aug 2 2019
COZ074-088-022030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
204 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over
Segundo, or 12 miles west of Trinidad, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Cokedale, Starkville, Segundo and Raton Pass.
LAT...LON 3706 10488 3722 10480 3718 10432 3699 10438
3699 10465
TIME...MOT...LOC 2004Z 283DEG 16KT 3712 10472
KTSSpecial weather statement, Aug 2, 2:13 PM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 213 PM MDT Fri Aug 2 2019 COZ081-084-085-022100- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 213 PM MDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 300 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodland Park, or 16 miles northwest of Colorado Springs, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Woodland Park, Monument, Air Force Academy, Manitou Springs, Green Mountain Falls, Divide, Crystola, Chipita Park, Gleneagle and Cascade. LAT...LON 3892 10516 3907 10512 3904 10479 3884 10484 TIME...MOT...LOC 2013Z 277DEG 10KT 3898 10507 KTS
Special weather statement, Aug 2, 3:58 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 358 PM MDT Fri Aug 2 2019 COZ086-022245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 358 PM MDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 445 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near Pueblo West, or 14 miles northwest of Pueblo, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo West and Pueblo Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3839 10492 3845 10485 3840 10457 3827 10475 TIME...MOT...LOC 2157Z 308DEG 8KT 3839 10483 Heavener
Special weather statement, Aug 2, 4:04 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 404 PM MDT Fri Aug 2 2019 COZ086-022245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 404 PM MDT Fri Aug 2 2019 ...SPECIAL WEATHER STATEMENT... At 403 PM MDT, Doppler radar was tracking a strong thunderstorm near Blende, or near Pueblo, moving southeast at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pueblo and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3829 10465 3834 10457 3827 10439 3821 10452 TIME...MOT...LOC 2203Z 310DEG 5KT 3829 10455 Heavener
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:03 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Aug 1, 7:21 PM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Aug 1, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Aug 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 1, 8:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Aug 2, 2:04 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Aug 2, 2:13 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Aug 2, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 17 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 2, 3:22 PM MDT | Areal Flood Advisory | PUB | El Paso | 113 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Aug 2, 4:20 PM MDT | Areal Flood Advisory | PUB | Pueblo | 90 min |
| Aug 2, 5:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 2, 5:23 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.